MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 3 SKIN CORING PUNCH (6 MM); VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE 3 SKIN CORING PUNCH (6 MM); VENTRICULAR (ASSIST) BYPASS
Model Number 106528US
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is completed.
 
Event or Problem Description
It was reported that the skin punch was noted to be bent out of box, making it difficult to use during implant.The skin punch was still used but the surgeon expressed that it did not work well given the defect.The case was not prolonged as the surgeon was able to use an alternative method.There was no serious injury to the patient and the left ventricular assist device (lvad) was functioning as intended.
 
Additional Manufacturer Narrative
Section d4 and h4: expiration and manufacturing date was not available.Manufacturer's investigation conclusion: evaluation of the returned skin coring punch (6 mm (millimeters)) confirmed the bent blade.The skin coring punch was returned in like-new condition.Removal of the clear blade protector cap covering the skin punch revealed a visibly dented/dulled blade.A cut test was performed with the returned skin coring punch and a silicone mat.The skin coring punch was unable to cut through the silicone mat as expected, consistent with the reported event.A manufacturing analysis task was initiated to address an out of box bent skin coring punch.The skin coring punch is manufactured by abbott¿s supplier.A non-issuance external corrective action request was issued to the supplier for notification of the observed issue.No further action was required.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviation from manufacturing or quality assurance specifications.There were no ncmrs (non-conformance material reports) or re-works related to the reported event.The heartmate 3 lvas ifu, rev.C, is currently available.Section 5 of this ifu contains instructions for creating the driveline exit site.Section 5 also states that during the implant process, a complete backup system (implant kit and external components) must be available on-site and in close proximity for use in an emergency.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 3 SKIN CORING PUNCH (6 MM)
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key17318712
Report Number2916596-2023-04673
Device Sequence Number6188306
Product Code DSQ
UDI-Device Identifier05415067030825
UDI-Public05415067030825
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2024
Device Model Number106528US
Device Catalogue Number106524US
Device Lot Number8613601
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale
Patient Weight57 KG